• question-icon

    What are the side effects of birth control pills?

default
Posted on Fri, 10 Apr 2015 in General Health
Question: hi i am a 27 year old female. i dont have any medical problems. went and had blood work done in october and everything came back fine. but here within the past week i started birth control and idk if it has to do with it but my upper abdomen has been bloated. i also have noticed i cant go threw a whole night without waking up burning up. and kinda empty hollow felling in my upper abdomen i normally eat a piece of cheese but it doesn't help. its still left feeling weird and growls pretty loud and makes me nauseous . i also have noticed iam super tired like 10 hours of sleep is about the amount i need now. i also have had a break up here within the past few weeks and don't know if that could play a roll in t being stressed. i do not have health insurance for another 3 months due to starting a job so i just need some answer if i should be worried. so man focus is: upper abdomen bloated (hollow feeling and growls alot even after eating all day) sometimes makes me nauseous.
then super tired, and feeling hot threw out the night on and sometimes i have noticed for years my hands and thighs get very hot feelings to them at random as if i have a heating pad on them.
doctor
Answered by Dr. Timothy Raichle 6 hours later
Brief Answer:
Medication side effect

Detailed Answer:
There is something important about the onset of a new medication and the onset of your symptoms. I think that these are side effects from the birth control pill. Certainly I would recommend that you check a pregnancy test if this is possible, but bloating and fatigue is not an uncommon complaint related to the progesterone in birth control. I would recommend the following:
1. With the next pill pack, change the time of day that you take the pill - if you take it in the morning, consider the nighttime instead
2. If the symptoms persist into another cycle, ask about different forms of the pill as they all contain different types of progesterone
3. If this is still a problem, ask about an IUD

Let me know if this helps
Dr. Tim
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Timothy Raichle

OBGYN

Practicing since :1999

Answered : 1686 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Progesterone

doctor1 MD

Hi, I keep breaking out in a blotchy, red burning itchy rash spontaneously. I was put on an antibiotic for swollen glands in my neck 2 days prior...

doctor1 MD

HI Doctor, I wnet to my gynaec complaning of burning sensation and frequaent stools yesterday. I also had occasional cramps in my stomach wall whih...

doctor1 MD

Hello Doctor, I am 4 weeks pregnant now.I had an pills abortion 3 years back and this time I have conceived naturally.The thing is just after...

doctor1 MD

I have been trying to conceive for six months now. For the past two months I have been charting bbt . Last cycle was beautiful. I had a nice rise...

doctor1 MD

Hi, I have a cut on my finger and used a triple antibiotic first aid ointment. I am 4 weeks pregnant. Is the ointment harmful for my baby?

doctor1 MD

Hi Doctor, My last month menstrual cycle started on 31st November and normally it starts a few days ( 3 to 4 days ) earlier each month as compared...

doctor1 MD

I had pre cancer cells in 2015 I had them lasered off and I have always had regular periods. Before and after them. In the last 5 to 6 months or a...

Get personalised answers from verified doctor in minutes across 80+ specialties

123 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Timothy Raichle
  • Q - Brown spotting after normal periods. Ovulation starts. No yeast...

  • Q - Throbbing in head, sore throat, dizziness, frequent fevers, mouth...

  • Q - Why does my vagina smell like a fart?

  • Q - Sudden terrible hot flushes. What is it about?

  • Q - Have bumps on vagina. Never had any sexual contact. Is this normal? How...

  • Q - Is it safe to take new drug esme that shrinks fibroids before surgery?

  • Q - Ultrasound showed bulky and heterogeneous uterus. Suggested progesterone...

  • Q - Noticed painful and hard nodules on labia. What should I do?

  • Q - On IUD. Feeling tired and pain. Suggested for surgery. Is it safe to...

  • Q - Pregnant. Started spotting and feeling constipated. Am I miscarrying....

backtotop2